... seems to beat much faster, keeping me awake. Should I stay on 100mg or reduce it to 75mg again? It is really beginning to worry me and I fear I may have a heart attack.
Sometimes when you adjust your Synthroid and go up you can have this happen. You may need to go up more slowly. Call your doctor to tell her/him what is happening before you go down. Your body may just take a little longer to adjust. If it is like that for too long you may need to go down a little.
Good luck and take care,
Don't know if this will help, but heart racing at rest is also because of stress. I don't know how fit you are, however that will also affect your synthroid metabolizing. Stress can be as simple as adjusting to your condition.
Wondering if you have other meds or health issues you may be dealing with. Unless your heart rate stays over 120 at rest, it isn't too worrisome. Your doctor ought to know what you are feeling. He may want to slow the increase as you adjust if that is the culprit.
Hello Jan - Personally, I would stay at the dose you are on until you have that test. Your doctor is never going to know how you are doing if you don't take it as prescribed so that you get an accurate reading or "interpretation" of how your body is utilizing the medication. I cannot stand levo or synthroid or actually any of the synthetic thyroid supplements... I have done very badly on them to the point where my liver was affected because one doctor thought it was a good idea to adjust my dose to help with my weight loss. Very bad idea and I became really sick. Anyway, I decided to see another doctor, an endocrinologist and totally got myself straightened out. I get my thyroid medication compounded for me. I have done very well with the compounded version of "armour" thyroid for many years. I also recommend you read a book called, "THYROID POWER...
10 STEPS TO BETTER HEALTH" by Dr. Shames and his wife Karalee Shames, RN, PhD. It is an easy read and very helpful in understanding the symptoms of hypothyroidism because many symptoms like "depression, chronic fatigue syndrome, infertility, lupus" have been associated with low thyroid and other adrenal issues. It is the best book I have come across and an easy read. I took it into my doctor's office along with my new list of questions and had one of the best conversations, "patient to doctor" that I can ever recall having because I had the right questions to ask from that book plus there is a section in the back of the book written for doctors. It is really cheap to buy and amazon carries it or get it from your local library. I have written all over mine for note taking and stuff.
I wish you well and hope you become more proactive in your care because I believe a person gets the best possible care when they become educated, ask questions and understand the objective of the course of treatment and also how long it takes to feel better. You also have the right to change medications if you don't feel well or feel it is the wrong one for you. Believe me, there are plenty of doctors who don't like the natural, dessicated thyroid but for many patients... it happens to be the one most like what we ourselves produce. Information is knowledge and knowledge is power. Every patient has the right and expectation to receive the best possible care and not just take meds because the doctor wrote the script for them. Too many people leave the doctor's office not understanding what they have been prescribed, what the side effects are or if there are any long-term side effects from taking these drugs. I found that out the hard way that taking many courses of prednisone over the years and many, many antibiotics... that my bones are arthritic and have already undergone one hip replacement and when that is completely healed the other one will be done. I am in my 50's not my 70s or 80s and awfully young to be having these problems. They are NOT age related issues, they are MEDICATION related problems that helped me at the time they were given but NOBODY and I mean NOBODY told me that long-term use of steroids adversely affects your bones, hips, spine and joints. Antibiotics are another story... I don't mean that to be harsh... but I have seen doctors do that without a care for the well being of the patient or the person in front of them. I've met doctors who couldn't remember seeing me the same DAY as having a surgical procedure because they don't get involved with the person like they used to. Okay, I am off the pulpit and no more preaching from me.
Be well and take good care of you because if you don't know one else will.
I also take meds for my thyroid. In the beginning you tend to go up in very small increments, or at least I did. The first time I made a jump like you did, I had the same results. Scared me enough I went to my pcp, who was ready to put me in the hospital until I could have a stress test. I did have a stress test a couple days later, and it was fine. After going over all the possibilities, the dr decided that it was just a reaction to the increase in thyroid medicine. It's actually fairly common when making an increase of that magnitude. Things calmed down after a couple more days and my body had a chance to get used to it. Actually it calmed down quite a bit when I discovered I wasn't having a heart attack!
I'm not telling you not to let your dr know if it's c concerning you. Just letting you know of my experience. But I wouldn't not take your medicine, or switch the dose, without talking to the dr first. Just my thoughts!
The same thing happened to me..my Dr. Reduced my meds, but that is not unusual to feel your heart jumping out of your chest..
There is an 88 mcg tablet your doctor can give you. Going from 75 to 100mcg is a lot. Tell your doctor to try you on 88mcg. Levothyroxine comes in MicroGrams not Milligrams. Mcg's are much smaller.
Long story short with me... i had my thyroid removed due to CA in 1979. I was 20 my oldest daughter was 6m. Old my mom had to keep her while I was radiated. So threw the years I have been keeping up on my scans and such.. last precaution treatment in 2003. The endo dropped me as their pt. Because I could not make it to endo own lab every six weeks and see him every 8wk. Or something.after having lots of transportation problems, and to do what he wanted. Well, after many yrs. All of a sudden the office sends letter. I call and the receptionist told me again what letter said.. so, endo always had my thyroid medication at 112mg. In that range. So recent blood indicates overactive so primary physician puts me on 75mg. Since, I have been tired no energy, puffy tired looking in face everyday... only one endo here where I live uuugggg... i have good and bad days, emotional, drained, and lot of weight loss in last year... now doing some testing... praying...
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor recently increased my dosage of Levothyroxine from 100 mcg to 175 mcg. What does this mean
Updated 1 Jan 2012 • 1 answer
Updated 13 Nov 2014 • 3 answers
Updated 25 Mar 2014 • 2 answers
Updated 11 Aug 2016 • 1 answer
My GP recently increased my levothyroxine from 75 a day to 100. Mainly as I said I felt tired and l?
Updated 16 Oct 2018 • 1 answer